Home » Frequently asked Questions on Health » How should my mother adjust her insulin doses?

How should my mother adjust her insulin doses?

Q: My mother is taking insulin for the last 12 years. She got operated for gall bladder stones a month back and since then she has not been able to re-adjust the insulin dose. She had to reduce her night dose by 4 units due to hypoglycaemia. Since the last 20 days her fasting sugar is between 150 -190. These days she is having day time hypoglycaemia and her morning dose is 20 units. Should she reduce her morning dose also? She is on Daonil and glyciphage, eltroxin and cardace. Is it possible that now she doesn't need insulin any more? How safe is it? Her midday sugar level is falling to 100-120.

A:She may continue with her usual dose of Eltroxin, Cardace, Daonil and Glyciphage. Get her serum creatinine done, and if it is normal, then these drugs may be continued. Insulin dose adjustment has to be done as per the present day requirement; midnight or early morning hypoglycaemia means evening dose should be reduced while day time hypoglycemia calls for a reduction in the morning dose of insulin. Ensure that she eats regularly.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------